Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 280, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2015, 5:20 PM EDT for Berrien County, Tift County, Worth County, Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2015, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 15, 2015, 6:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Berrien County, GA, Tift County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 75 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:30 PM EDT | TSTM WND DMG | Poulan, GA | REPORT OF EITHER A TREE OR LARGE BRANCH DOWN ON A HOUSE IN POULAN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1983 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871
WUUS52 KTAE 152120 RRA
SVRTAE
GAC019-277-321-152215-
/O.NEW.KTAE.SV.W.0280.150715T2120Z-150715T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 PM EDT WED JUL 15 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
SOUTHERN WORTH COUNTY IN SOUTH CENTRAL GEORGIA...
NORTHERN BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 615 PM EDT
* AT 520 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6
MILES SOUTHEAST OF MARINE CORPS LOGISTICS BASE TO 8 MILES SOUTHEAST
OF ASHBURN...AND MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
TIFTON...SYLVESTER...ENIGMA...OMEGA...POULAN...TY TY...ALAPAHA...
UNIONVILLE...PHILLIPSBURG...SUMNER...CRESTWOOD...LIVINGSTON...
TEMPY...GLORY...ANDERSON CITY...POWELLTOWN...ELDORADO...
BRIDGEBORO...HARDING AND TIFT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3129 8305 3130 8343 3135 8344 3133 8346
3133 8371 3132 8372 3134 8400 3148 8400
3159 8367 3157 8366 3160 8364 3159 8350
3157 8350 3154 8340 3148 8338 3147 8315
3140 8314 3133 8306
TIME...MOT...LOC 2120Z 300DEG 39KT 3150 8395 3162 8354
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:50 PM EDT, 30 minutes earlier.
Area forecast discussion, Jul 15, 4:50 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 450 PM EDT WED JUL 15 2015 .Near Term [Through Tonight]... STRONG CONVECTION ACROSS THE GULF IS DIMINISHING WHILE ADDITIONAL CONVECTION HAS DEVELOPED NORTH OF THE CWA. SHOULD SEE THIS DEVELOPMENT TREND CONTINUE INTO THE NORTHERN PART OF THE CWA LATER THIS AFTERNOON INTO TONIGHT WITH THE FOCUS OVER THE NORTHERN HALF THIS EVENING BUT THEN A SWITCH WITH THE FOCUS OVER THE GULF AREA BY SUNRISE. FOR THE MOST PART...THE HI RES MODELS WANT TO QUIET IT DOWN OVER THE NORTHERN PART OF THE CWA AFTER MIDNIGHT. UPPER RIDGE REMAINS IN PLACE ACROSS TX WHILE THE THE UPPER LEVEL TROUGH AXIS THAT IS STRETCHED ACROSS THE EAST COAST AND INTO THE CWA TODAY WILL SHIFT EASTWARD TONIGHT. A VORT MAX SQUEEZED BETWEEN THESE TWO SYSTEMS WILL DIVE INTO THE CWA TONIGHT AND THIS MAY ALLOW FOR A MCS TO MOVE ACROSS MAINLY THE NORTHERN HALF OF THE CWA. THUS SEVERE WEATHER STILL REMAINS A CONCERN TONIGHT AND SPC HAS KEPT PART OF THE CWA IN A SLIGHT RISK. THE MAIN CONCERN REMAINS DAMAGING WIND AND HAVE CONTINUED TO ADVERTISE THIS IN THE GRIDS. IN ADDITION WILL NEED TO CONTINUE TO MONITOR HEAVY RAIN. RADAR ESTIMATES INDICATE AREAS OF DIXIE COUNTY ALREADY RECEIVED AROUND 5 INCHES OF RAIN TODAY WITH OVER 3 INCHES ESTIMATED IN GULF COUNTY. WITH ADDITIONAL STORMS EXPECTED TONIGHT...COULD ONCE AGAIN SEE TRAINING ACROSS PARTS OF THE CWA. IF ANY FLOODING DOES OCCUR IT SHOULD BE LOCALIZED. .Short Term [Thursday Through Friday Night]... A SURFACE COLD FRONT WILL MAKE ITS WAY DOWN AND REMAIN JUST NORTH OF OUR CWA THROUGH THURSDAY NIGHT. IN ADDITION TO STORMS FORMING SOUTH OF THIS FRONTAL BOUNDARY, WE ALSO EXPECT STORMS TO FORM ALONG THE SEABREEZE BOUNDARY THURSDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE LIKELY TO LINGER ON INTO THE EVENING HOURS. ISOLATED SEVERE STORMS MAY BE POSSIBLE IN THE AFTERNOON WITH DAMAGING WINDS AS THE MAIN THREAT. BY FRIDAY, THE FRONTAL BOUNDARY WILL BEGIN TO DECAY, BUT THE REMNANTS OF THE BOUNDARY WILL CONTINUE TO PUSH SOUTH TOWARDS THE GULF COAST AND BECOME SOMEWHAT STATIONARY. THEREFORE, CONVECTION FRIDAY WILL BE FOCUSED MORE ALONG NORTH FLORIDA, WITH MORE ISOLATED CONVECTION POSSIBLE ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA AS THE AFTERNOON SEABREEZE FRONT MAKES ITS WAY INLAND. TEMPERATURES ARE EXPECTED TO BE A BIT ABOVE NORMAL WITH HIGHS IN THE MID 90S AND LOWS IN THE MID 70S, PEAKING IN THE MID TO UPPER 90S FRIDAY IN SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA, WHERE RAIN CHANCES WILL BE LOWER. .Long Term [Saturday Through Wednesday]... A SURFACE TROUGH WILL LAY ALONG THE NORTHERN GULF COASTLINE AND ACROSS NORTHEAST FLORIDA THROUGH THE WEEKEND WHILE HIGH PRESSURE ALOFT OVER THE SOUTHERN PLAINS WILL BUILD EASTWARD. BY MONDAY, STACKED HIGH PRESSURE WILL BE IN PLACE OVER THE SOUTHEAST, WITH ANOTHER UPPER LEVEL TROUGH OVER THE NORTHERN PLAINS, SWINGING EASTWARD ACROSS THE GREAT LAKES THROUGH THE END OF THE PERIOD. POPS WILL BE NEAR CLIMO FOR THE SUMMER, AROUND 40 PERCENT, WITH TEMPERATURES SLIGHTLY ABOVE NORMAL, PEAKING IN THE LOW TO MID 90S DURING THE DAY AND DIPPING INTO THE MID TO UPPER 70S AT NIGHT. && .Aviation... [Through 18Z Thursday] SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. STORMS ARE MOVING TOWARDS ABY AND VLD NOW, WITH AN INCREASE IN COVERAGE EXPECTED IN THE NEXT FEW HOURS. INCLUDED TEMPO GROUPS AT ALL SITES EXCEPT ECP TO ACCOUNT FOR GUSTY WINDS AND REDUCED VISIBILITIES. OUTSIDE THUNDERSTORMS CONDITIONS WILL BE VFR. && .Marine... WESTERLY WINDS WILL PREVAIL THROUGH THE PERIOD...WITH ONSHORE SURGES WITH THE SEABREEZE FRONT EACH AFTERNOON. WINDS TONIGHT WILL BE AROUND 15 TO 20 KNOTS WITH THE PRESENCE OF A COASTAL BOUNDARY...BUT WILL DECREASE HEADING INTO THE WEEKEND. SEAS WILL BE AROUND 2-4 FEET THROUGH FRIDAY...LOWERING TO 1-2 FEET BY EARLY NEXT WEEK. && .Fire Weather... GUSTY TRANSPORT WINDS WILL RESULT IN HIGHER DISPERSIONS IN THE AFTERNOONS ON THURSDAY AND FRIDAY. THERE ARE NO OTHER FIRE WEATHER CONCERNS. && .Hydrology... RAINFALL TOTALS THIS MORNING ALONG COASTAL BIG BEND AREAS WERE AROUND 2-4", WITH PARTS OF COASTAL DIXIE COUNTY ACCUMULATING UP TO AROUND 4-6". ADDITIONAL RAINFALL IS EXPECTED TOMORROW IN THIS AREA, WHICH MAY CAUSE LOCALIZED FLOODING. ADDITIONALLY, SOUTHWEST AND SOUTH CENTRAL GEORGIA MAY SEE A FEW STORMS PRODUCING HEAVY RAINFALL TODAY AND TOMORROW, WHICH MAY ALSO CAUSE LOCALIZED FLOODING. OTHERWISE, OUT AREA RIVERS REMAIN WELL BELOW ACTION STAGE AND WE DO NOT ANTICIPATE ANY MAIN STEM CONCERNS. && .Preliminary Point Temps/PoPs... Tallahassee 77 94 76 95 76 / 40 40 30 40 30 Panama City 80 90 80 90 80 / 30 40 30 40 30 Dothan 76 95 76 97 76 / 50 30 20 30 20 Albany 75 95 75 96 75 / 60 30 20 30 20 Valdosta 76 94 74 95 74 / 50 40 30 40 30 Cross City 76 90 76 92 75 / 40 50 40 50 40 Apalachicola 80 91 81 92 79 / 30 40 30 40 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...JLF SHORT TERM...MOORE/CHANEY LONG TERM...MOORE AVIATION...WESTON MARINE...MOORE FIRE WEATHER...WESTON HYDROLOGY...MOORE
In the hours before
Local storm report, Jul 15, 1:44 PM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM MARINE TSTM WIND 4 E BALD POINT 29.95N 84.27W
07/15/2015 M39 MPH GMZ730 FL MESONET
34 KNOT WIND GUST MEASURED AT WXFLOW SITE XAPB EAST OF
BALD POINT
&&
DVDLocal storm report, Jul 15, 3:27 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
327 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 3 NNW SAINT MARKS 30.19N 84.23W
07/15/2015 WAKULLA FL 911 CALL CENTER
TREE DOWN ON TOP OF A POWER LINE AT RIVER PLANTATION ROAD
AND COASTAL HIGHWAY
&&
DVDLocal storm report, Jul 15, 4:50 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
450 PM EDT WED JUL 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 2 E LEESBURG 31.73N 84.14W
07/15/2015 LEE GA 911 CALL CENTER
TREE DOWN ON LOVERS LANE ROAD
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:20 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Randolph, Terrell, Worth | 55 min |
| Jul 15, 4:58 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Tift, Turner, Worth | 62 min |
| Jul 15, 5:09 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin | 66 min |
| Jul 15, 5:45 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Miller, Mitchell | 60 min |
| Jul 15, 6:10 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lanier | 65 min |
| Jul 15, 6:50 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 55 min |
| Jul 15, 7:40 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.